Ice Storm, Sussex
- When
- December 10, 11:00 PM EST to December 12, 11:00 AM EST
- Where
- Sussex forecast zone
- Property damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
An ice storm affected the higher terrain of Sussex County from the evening of the 10th into the morning of the 12th. Up to one inch of ice accrued on exposed surfaces and knocked down numerous tree limbs, trees and power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An ice storm affected the higher terrain of Sussex County from the evening of the 10th into the morning of the 12th. Up to one inch of ice accrued on exposed surfaces and knocked down numerous tree limbs, trees and power lines. Hardest hit was the Highland Lakes region of Vernon Township, but ice damage also occurred in Sandyston, Sparta, Walpack, Wantage, and Montague Townships. Ice damage started at elevations greater than 1000 feet. Because of the recent warm weather, most of the ice accretions occurred on trees and other exposed surfaces and not as much on roadways. About 5,000 homes and businesses lost power. Power was not fully restored until the 13th.
In Vernon Township, in Highland Lakes almost every road was blocked by downed trees. Trees fell for about a 24 hour period starting early on the 12th. Electric companies had to cut trees off roadways both getting to the repair and then again exiting the region. Poles were snapping by the weight of the ice itself. An emergency shelter was opened. Schools were closed on the 12th. Other parts of Vernon Township hart hit included Barry Lakes, Lake Conway, Lake Wanda and Lake Panorama. Downed trees tore down ski lifts in Hidden Valley.
|Precipitation started as rain early on the 10th. After a cold front moved through the area on the 10th, colder air started to move into the region. Temperatures slowly dropped and spent most of the rest of the event right around the freezing mark from late in the evening on the 10th until it ended on the morning of the 12th. Precipitation briefly changed to sleet and snow before it ended on the morning of the 12th.
The ice storm was caused by a combination of a high pressure system that moved across nearby Canada that supplied fresh cold air near the surface and a low pressure system that developed along the Gulf Coast States on the 10th. This low pressure system moved northeast from Alabama on the morning of the 11th to near Bridgeport, Connecticut at 7 a.m. EST on the 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 10, 8:20 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EST WED DEC 10 2008
.SYNOPSIS...
A COLD FRONT OVER OUR REGION WILL MOVE SOUTHEAST TO THE COAST AND
STALL. A NEW LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHEAST
STATES TONIGHT AND MOVE ALONG THE FRONTAL BOUNDARY AND NEAR OUR
COAST THURSDAY AND THURSDAY NIGHT BEFORE HEADING FOR NEW ENGLAND ON
FRIDAY. A HIGH PRESSURE SYSTEM WILL BUILD IN FOR THE WEEKEND BEFORE
ANOTHER COLD FRONT APPROACHES THE REGION ABOUT TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY/...
PRECIPITATION CONTINUES TO STREAM TO THE NORTH THIS EVENING. THERE
WILL BE SOME LETTING UP OR EVENING ENDING FOR A PERIOD BUT NOT
CHANGING THE POPS AT ALL. HAVE TAKEN THE CONVECTION OUT OF THE
FORECAST WITH NIGHTTIME STABLE CONDITIONS ACROSS THE ENTIRE CFA.
NEAREST POS LIGHTNING STRIKES OFF NC COAST AND FARTHER DOWN SOUTH.
RAIN THE REMAINDER OF THE NIGHT WILL BE LIGHT COMPARED TO WHAT IS
ON THE WAY FOR TOMORROW.
CONTINUING TO WATCH THE TEMPERATURES ACROSS THE FAR NORTH FOR
POSSIBILITY OF MIXED PRECIP BY MORNING. IN ANY EVENT, THE WINTER
STORM WARNING REMAINS IN EFFECT FOR THE NORTHERN 3 COUNTIES.
WARMTH TODAY DID NOT SET ANY HIGH TEMPERATURE RECORDS. THE CLOSEST
WE CAME WAS ACY WITH A HIGH OF 65 AND THE RECORD FOR THE DAY 68 IN
1946.
ONE POTENTIAL CAVEAT EXISTS FOR THE NR AND WRN AREAS. WHILE CURRENT
TEMPS ARE WELL ABOVE FREEZING AND ANY PRECIP WILL BE RAIN EARLY ON,
LOW LEVEL TEMPS DO GET AOB FREEZING LATER TONIGHT. IF THERE IS ENUF
PRECIP AROUND, THERE COULD BE SOME LCL FZRA. FOR NOW, SINCE QPF IS
EXPECTED TO BE LIGHT (GENERALLY A FEW HUNDREDTHS OR LESS), WILL
HANDLE THE POTENTIAL FOR ICE WITH AN SPS FOR NOW, BUT THE SITUATION
WILL NEED TO BE MONITORED.
GUID TEMPS LOOK REASONABLE AND WENT WITH A BLEND, SHADING AWAY FROM
THE NAM MOS. THE NAM MOS IS NEW, SEEMS A BIT COLD AND I DONT KNOW
THE TRACK RECORD OF THIS GUID ATTM.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
NOW THE FUN BEGINS THE MODELS ARE COMING INTO BETTER AGREEMENT
ON THE EVOLUTION OF SHORT-TERM WX FEATURES. AN AREA OF LOW
PRESSURE IS FCST TO DEVELOP OVER THE GLFMEX AND MOVE NEWD TWD THE
CAROLINAS ON THURSDAY AND BE SOMEWHERE INVOF THE MID-ATLC THURSDAY
NIGHT, BEFORE MOVING TOWARD NEW ENG FRIDAY MORNING AND INTO SERN
CANADA BY FRIDAY NIGHT. THERE ARE STILL SOME DIFFS WRT TO THE PATH
OF THE LOW. THE NAM CONTINUES TO BE FURTHER TO THE E THAN THE
OTHER MDLS AND IS A BIT OF AN OUTLIER IN THAT RESPECT. THE GFS HAS
BEEN FAIRLY CONSISTENT RUN TO RUN AND BRINGS THE LOW INLAND OF THE
NJ SHORE BY 12/06Z. IT TRENDED A TAD TO THE W WITH THIS RUN,
HOWEVER. THE ECMWF, WHICH PREVIOUSLY HAD A MUCH MORE WLY SOLN HAS
BEEN TRENDING MORE TO THE E. THE CMC AND SREF ALSO ARE VERY
SUPPORTIVE OF THE GFS POSN. SO, WHAT DOES THIS ALL MEAN? WELL,
OVERALL, THE FCST RATIONALE REMAINS ABOUT THE SAME. PRECIP SHOULD
BEGIN THURSDAY MORNING, BUT THERE ARE STILL SOME TIMING DIFFS.
INITIALLY, TEMPS ARE QUITE WARM ACRS THE NRN AND WRN AREAS FOR ALL
THE PRECIP TO BE RAIN. HOWEVER, TEMPS WILL DROP BLO FREEZING
TONIGHT IN THESE AREAS AND BY THE TIME THE PRECIP STARTS UP AROUND
DAYBREAK, FREEZING PRECIP LOOKS LIKELY. TEMPS MAY WARM UP ENUF IN
THESE AREAS THURSDAY AFTERNOON THAT THE PRECIP COULD CHANGE TO PLAIN
RAIN. THEN WHEN THE LOW PULLS AWAY AND COLD AIR MOVES IN AT ALL
LEVELS FRIDAY NIGHT, THE PRECIP COULD END AS SLEET OR SNOW. ATTM,
MY BIGGEST CONCERN FOR THE NRN AND WRN AREAS IS ICE AND IT IS
POSSIBLE THAT THERE COULD BE 1/2 INCH ACCUMULATING IN THESE
LOCALES. AS A RESULT OF THE POTENTIAL FOR ICE (AND THEN FOR SNOW
FRIDAY NIGHT) THE WINTER STORM WATCH WILL BE UPGRADED TO A WINTER
STORM WARNING WITH THIS FCST PACKAGE. THERE WILL BE SOME LINGERING
PRECIP INTO FRIDAY, BUT QPF WILL BE LOWER AS THE SFC LOW PULLS AWAY.
ACRS THE LEHIGH VALLEY AND BERKS COUNTY, RAIN IS EXPECTED TO BE THE
PREDOMINANT PRECIP TYPE, BUT THERE COULD BE A PERIOD OF FREEZING OR
FROZEN PRECIP BEFORE THE PRECIP COMES TO AN END. FOR NOW, WILL
ADDRESS THIS POSSIBILITY IN AN SPS, BUT THE SITUATION WILL BE
MONITORED FOR THE NEED FOR ADDITIONAL ADVISORIES OR WARNINGS.
FURTHER S AND E, ACRS THE PHILLY METRO AND SRN NJ, DUE TO THE
SLIGHTLY INLAND TRACK OF THE GFS, EXPECT RAIN THROUGH THE EVENT.
CAN NOT RULE OUT A PERIOD OF FREEZING OR FROZEN PRECIP BEFORE
ENDING, BUT ACCUMULATIONS ARE NOT EXPECTED ATTM. FURTHER S AND E
ACRS SERN NJ, DE AND MD, EXPECT JUST PLAIN OLE RAIN.
WHICH BRINGS ME TO MY NEXT POINT. THE LOW PRESSURE SYSTEM, WHICH
HAS ITS ORIGINS IN THE GLFMEX, IS LOADED WITH MOISTURE. THERE IS
VERY GOOD MODEL AGREEMENT WRT TO THE QPF. IT APPEARS THAT 2 TO 3
INCHES OF LIQUID IS POSSIBLE AREA WIDE WITH THIS EVENT. AS A
RESULT, WILL BE ISSUING A FLOOD WATCH FOR THE ENTIRE CWA BEGINNING
AT 11/11Z AND CONTINUING THROUGH 12/11Z. THERE HASNT BEEN A LOT OF
RAIN OF LATE, AND THE RAIN IS EXPECTED OVER A PROLONGED PERIOD,
FLOODING IS STILL A POSSIBILITY, ESPECIALLY SINCE ALL OF THE DATA
INDICATES THERE COULD BE SOME MODERATE AND HEAVY RAINFALL,
ESPECIALLY THURSDAY NIGHT.
AS THE LOW PULLS AWAY ON FRIDAY, THE BULK OF THE PRECIP...IN
WHATEVER FORM IT OCCURS SHOULD END EARLY, AND THERE WILL BE SOME LOW
CHC POPS DURING THE DAY, WITH EVERYTHING OVER BY EVENING. COLD AIR
WILL THEN MOVE IN BEHIND THE LOW.
THERE IS QUITE A BIT OF SPREAD ON TEMPS THURSDAY NIGHT, WITH THE NEW
NAM MOS SEEMING ANOMALOUSLY COLD, BEING THAT WE WILL HAVE A
SATURATED AMS, MODERATE TO HEAVY RAIN AND SMALL DEW POINT
DEPRESSIONS. AS A RESULT, HAVE TRENDED TWD THE MAV MOS DURG THIS PD.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
SINCE THE MODEL CONSENSUS HAS LEANED MORE AND MORE TOWARDS THE
ECMWF SOLN, HAVE NOT MADE ANY DRASTIC CHANGES TO THE EXTENDED.
ONLY REAL CHANGES MADE WERE TIMING OF FRONT ON TUESDAY AND
TWEAKING TEMPS EARLY NEXT WEEK.
EXTENDED FEATURES FAIRLY TRANQUIL WEATHER FROM FRIDAY NIGHT/SATURDAY
MORNING ONWARD. DEPARTING LOW PRESSURE MOVES FURTHER OFFSHORE AS A
MASSIVE HIGH PRESSURE SETS IN. ATMOS DRIES OUT SOMEWHAT IN WAKE OF
THE HIGH WITH HELP OF POTENT CAA. ANTICYCLONIC FLOW AROUND THE HIGH
WILL HELP TO KEEP DAYTIME TEMPS SLIGHTLY BELOW NORMAL ON SATURDAY.
ONCE THE HIGH STARTS TO MOVE FURTHER EAST RETURN FLOW SETS UP AND
PUMPS IN WARMER AIR FROM THE SOUTH.
THIS SYNOPTIC PATTERN CONTINUES FOR THE FIRST PART OF THE WORK WEEK
WHERE WE COULD EASILY SEE TEMPS REACH INTO THE MID 50S ACROSS MUCH
THE CWA.
THE ECMWF MODEL, USED DUE TO ITS RUN TO RUN CONSISTENCY OVER THE
PAST FEW RUNS, SHOWS OUR NEXT WEATHER MAKER ARRIVING SOMETIME
TUESDAY. THE MASSIVE RIDGE BREAKS DOWN AND IS PUSHED OFFSHORE WHILE
A GREAT LAKES LOW SWINGS A COLD FRONT THROUGH THE REGION. MODELS
INDICATE AN AREA OF WEAK ISENTROPIC LIFT AHEAD OF THE FRONT SO HAVE
ADDED SLIGHT CHANCE TO THE NORTHERN MOST ZONES FOR EARLY ON TUESDAY.
MAIN PRECIP THREAT APPEARS TO BE WITH THE FRONTAL CONVERGENCE ZONE
ITSELF. MODEL SOUNDINGS SHOW A GREATER PART OF THE LOWER LEVELS WELL
ABOVE FREEZING. BELIEVE THAT DUE TO THE PREVIOUS DAYS ABOVE NORMAL
TEMPS, AND DECENT POSITIVE HEIGHT ADVECTION GOING ON, PRECIP SHOULD
STAY ON THE LIQUID SIDE.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AT 0100Z, CONDITIONS WERE IN THE MVFR RANGE AT SEVEN OF OUR EIGHT
TAF SITES. THE ONLY EXCEPTION WAS KILG, WHERE SOME SHALLOW FOG WAS
CAUSING THE ASOS TO REPORT A VISIBILITY OF 1/2 MILE.
A FRONTAL BOUNDARY THAT WAS ORIENTED NORTHEAST TO SOUTHWEST EXTENDED
ACROSS THE CITY OF PHILADELPHIA AT 0100Z. AREAS OF RAIN CONTINUED
TO SPREAD NORTHEASTWARD ALONG THE FRONT. THE BOUNDARY IS EXPECTED
TO WORK ITS WAY SLOWLY TOWARD THE COAST.
DETERIORATING CONDITIONS ARE EXPECTED OVERNIGHT, WITH LOWERING
CEILING AND VISIBILITY VALUES. IT APPEARS AS THOUGH OUR EIGHT TAF
SITES WILL SPEND MOST OF THURSDAY IN THE IFR RANGE, AS MORE RAIN
MOVES UP INTO OUR REGION.
OUTLOOK...
LOW PRESSURE FROM THE SOUTH IS EXPECTED TO PASS OVER OUR REGION LATE
ON THURSDAY NIGHT. IFR CONDITIONS WILL LIKELY CONTINUE ON THURSDAY
NIGHT, WITH A SLOW IMPROVING TREND ON FRIDAY AS THE LOW MOVES
FARTHER AWAY FROM OUR REGION. HIGH PRESSURE IS EXPECTED TO BUILD IN
FROM THE WEST FOR SATURDAY, SUNDAY AND MONDAY.
&&
.MARINE...
A COLD FRONT FROM THE NORTHWEST IS FORECAST TO REACH THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE THIS EVENING. LOW PRESSURE IS
EXPECTED TO DEVELOP OVER THE SOUTHEASTERN STATES DURING TONIGHT AND
THURSDAY AND IT SHOULD PROGRESS TO THE NORTHEAST. THE LOW IS
ANTICIPATED TO PASS OVER OUR REGION LATE ON THURSDAY NIGHT. HIGH
PRESSURE SHOULD BUILD IN FROM THE WEST FOR THE COMING WEEKEND AND
FOR THE VERY EARLY PART OF THE NEW WEEK.
THE SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS CONTINUES UNTIL 600 AM
ON FRIDAY, AS WAVES ARE ANTICIPATED TO REMAIN ABOVE 5 FEET THROUGH
THAT TIME. EVENTUALLY, WE SHOULD NEED TO EXTEND THAT SMALL CRAFT
ADVISORY EVEN FURTHER INTO THE FUTURE, WITH WAVES REMAINING HIGH
UNTIL THE LOW MOVES FARTHER AWAY FROM OUR REGION OVER THE WEEKEND.
AS THE LOW PASSES OVER OUR REGION, WE MAY ALSO EXPERIENCE SMALL
CRAFT ADVISORY WIND GUSTS, IN EXCESS OF 25 KNOTS, FROM THURSDAY
NIGHT INTO FRIDAY. AS A RESULT, WE MAY NEED TO ISSUE A SMALL CRAFT
ADVISORY FOR DELAWARE BAY AS WE GET CLOSER TO THAT PERIOD OF TIME.
CONDITIONS ARE FORECAST TO BECOME RELATIVELY TRANQUIL FOR SATURDAY,
SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVER OUR REGION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT
FOR PAZ060>062-067>071.
WINTER STORM WARNING FROM 6 AM THURSDAY TO 6 AM EST FRIDAY FOR
PAZ054-055.
NJ...FLOOD WATCH FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT
FOR NJZ007>010-012-013-015>023-027.
WINTER STORM WARNING FROM 6 AM THURSDAY TO 6 AM EST FRIDAY FOR
NJZ001.
DE...FLOOD WATCH FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT
FOR DEZ001>003.
MD...FLOOD WATCH FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT
FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ450>455.
&&
SYNOPSIS...NIERENBERG/EBERWINE
NEAR TERM...NIERENBERG/EBERWINE
SHORT TERM...NIERENBERG
LONG TERM...HEAVENER
AVIATION...IOVINO
MARINE...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 712 PM EST WED DEC 10 2008 NJZ001-PAZ054-055-120015- SUSSEX-CARBON-MONROE- 712 PM EST WED DEC 10 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. A LITTLE SNOW...SLEET...OR FREEING RAIN MAY OCCUR BEFORE PRECIPITATION ENDS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-015-PAZ060>062-067>069-120015- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 712 PM EST WED DEC 10 2008 ...FLOOD WATCH IN EFFECT FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-120015- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 712 PM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STORM SYSTEM WILL MOVE ALONG THE EAST COAST THURSDAY AND THURSDAY NIGHT. MORE STEADY RAINS WILL OCCUR WITH THE SYSTEM THURSDAY AND RAINFALL AMOUNTS MAY BE ENOUGH TO CAUSE SOME POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ070-071- 120015- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 712 PM EST WED DEC 10 2008 ...FLOOD WATCH IN EFFECT FROM 6 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-120015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 712 PM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-120015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 712 PM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144761.